Cisapride poisoning

Raqual L. Gibly, Frank G. Walter, R. Ph James Kloster, A. A. Theodorou, John Osterloh

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

A MEDLINE search from 1966-1996 revealed no reports of cisapride poisoning. An 8-mo-old, 8.9 kg girl received 8 mL of cisapride (Propulsid Suspension, 1 mg/mL, Janssen Pharmaceutica, Titusville, NJ) rather than the usual dose of 0.8 mL, resulting in an inadvertent, 10-fold, iatrogenic, dosing error. She developed emesis, hyperactive bowel sounds, abnormal behavior, mild hyperthermia, tachycardia, hypertension, and thrombocytosis. This is the first published report of poisoning with cisapride.

Original languageEnglish (US)
Pages (from-to)231-233
Number of pages3
JournalVeterinary and Human Toxicology
Volume39
Issue number4
StatePublished - Aug 2 1997

ASJC Scopus subject areas

  • Toxicology
  • veterinary(all)
  • Health, Toxicology and Mutagenesis

Fingerprint Dive into the research topics of 'Cisapride poisoning'. Together they form a unique fingerprint.

  • Cite this

    Gibly, R. L., Walter, F. G., James Kloster, R. P., Theodorou, A. A., & Osterloh, J. (1997). Cisapride poisoning. Veterinary and Human Toxicology, 39(4), 231-233.